Hail, Hartley
- When
- June 5, 2:25 PM CST
- Where
- Hartley County, 4.8 mi SW of Romero
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.680, -103.000
Dime to quarter size hail occurred with severe thunderstorms in the area.
Upper level disturbance over eastern New Mexico helped to generate thunderstorms. Originally multi-cellular, thunderstorms quickly congealed into a line as they produced damaging winds gusts and hail reports across the central and western Texas Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Upper level disturbance over eastern New Mexico helped to generate thunderstorms. Originally multi-cellular, thunderstorms quickly congealed into a line as they produced damaging winds gusts and hail reports across the central and western Texas Panhandle. Locally heavy rainfall in the most persistent areas of thunderstorms also produced reports of flooding for parts of the TX Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 5, 11:53 AM CST, 2 hours 32 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 1253 PM CDT Wed Jun 5 2019 .AVIATION... 18Z TAF Issuance...Light and variable winds this morning before an upper level low brings storms through the Panhandles late this afternoon/evening. Storms will pass through between 23z to 03z at all three sites with a chance for some storms to become severe with small hail and damaging winds. AMA has a chance to see some rain showers tomorrow morning with moisture associated with the low, so a PROB30 has been included for 09z to 15z. Clouds will become OVC as storms move in and begin to break near the end of the TAF period. Winds will be out of the north overnight tonight through tomorrow morning with wind speeds of 5 to 10 knots. Rutt && PREV DISCUSSION... /Issued 352 AM CDT Wed Jun 5 2019/ SHORT TERM...Today and Tonight... An upper level low over eastern Arizona will slowly approach the Panhandles today and tonight. As the low approaches, the dynamics will help to fire more showers and thunderstorms across the area mainly this afternoon into tonight. There may be a severe storm or two with large hail and damaging winds. But heavy rain will be likely with the stronger storms. This could cause localized flash flooding. At this point will hold off on any flash flood watches as confidence is not high on the coverage of heavy rain producing thunderstorms. Highs today are expected to be near to below normal. 15 LONG TERM...Thursday through Tuesday... The upper level low will slide over the Panhandles Thursday. Models again show the low going just a bit further south on this run. This keeps precip chances in the likely category in the eastern half of the area and precip will end from west to east over the evening. Friday and Saturday will dry out as weak ridging takes over. We might see our first 90s of the year by Saturday as downsloping ramps up the temps. A cold front pushes through Sunday which will drop high temps back 10 to 15 degrees for most. Precip chances will return thanks to the front. Precip chances will continue through the beginning of the next work week as high pressure retrogrades from northern Mexico towards the Baja, leaving us in northwest flow aloft. This will leave each day having a chance for storms coming off the mountains from shortwaves rounding the ridge. Beat && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/9
Hazardous Weather Outlook National Weather Service Amarillo TX 330 AM CDT Wed Jun 5 2019 OKZ001>003-TXZ001>020-317-052100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 330 AM CDT Wed Jun 5 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible across the Panhandles through tonight. Some of the storms may become strong with isolated severe storms possible where large hail and damaging winds would be the main hazards. Heavy rain may also lead to isolated areas of flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across much of the Panhandles Thursday through Thursday night and again Saturday night through Tuesday. Some of the storms may become strong with isolated severe storms. Large hail and damaging winds will be the main hazards. Heavy rain producing thunderstorms will be possible which may lead to isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed today.
Special Weather Statement National Weather Service Amarillo TX 302 PM CDT Wed Jun 5 2019 TXZ006-052100- Hartley TX- 302 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARTLEY COUNTY UNTIL 400 PM CDT... At 301 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Romero, or 7 miles northeast of Nara Visa, moving southeast at 5 mph. Up to nickel size hail and wind gusts of up to 55 mph will be possible with this storm. Locations impacted include... Romero. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3580 10304 3571 10284 3562 10292 3562 10304 TIME...MOT...LOC 2001Z 304DEG 6KT 3571 10304 Ferguson
The Amarillo radar (KAMA), 127 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
4 flood, 2 hail, 2 thunderstorm wind. Local standard time, as filed.
Dime to quarter size hail occurred with severe thunderstorms in the area.
Severe wind gusts were measured by a observation site near Hereford. No significant damage was reported.
Pea to dime size hail was reported near Four Way by trained spotters in the area.
Nuisance street flooding occurred in and around Vega.
Minor flooding was reported along U.S. highway 87 eight miles east of Hartley and eastward to the Moore county line.
Minor street flooding was reported around the intersection of Ross-Osage and interstate 40 along the frontage road. Also, some minor street flooding and ponding of water occurred in parts of west and central Amarillo.
Minor flooding in and around Bushland extending to 15 miles north of Bushland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837071, 837073, 837077, 837078, 837081, 837082, 837110, 837111.